case12

Long term use of clobetsol propionate cream on facial skin

Alin Laurentiu Tatu

Faculty of Medicine and Pharmacy, University ,,Dunarea de Jos “, Galati, Romania

 
Corresponding author: Alin Laurentiu Tatu, MD PhD, E-mail: dralin_tatu@yahoo.com

Submission: 31.01.2017; Acceptance: 04.02.2017

DOI: 10.7241/ourd.2017e.1

How to cite this article: Tatu AL. Long term use of clobetsol propionate cream on facial skin. Our Dermatol Online. 2017;8(1e):e2.


 

A 33 years old woman presented with a  6 months history of facial dermatitis on the face. She used for a local xerosis Clobetasol propionate cream at least three times weekly. 3 months ago she wanted to stop the cream but in 7 days due to addiction she start to experience a burning sensation,the skin was dry and a redness appeared on the facial skin so she applied again the cream. On clinical examination there were erythematous areas, telangiectasias, hipertricosis, white slight atrophic areas on the cheeks (Fig.1) and white-yellowish follicular plugs in the nasolabial fold (Fig. 2). There were no  other lesions on other areas of the face and  a stinging sensation but no general symptoms. All the laboratory studies were normal. The findings suggested the diagnosis of Topical steroid induced dermatitis and local steroid addiction. Topical treatment was initiated: tacrolimus ointment, cold thermal water spray as needed and vaseline. After first 2 weeks the condition worsened but at 2 months improved.  
 

Figure 1: Topical steroids induced dermatitis – telangiectasias, hipertricosis.

Figure 2: Steroid induced dermatitis – spinulosis, telangiectasis, atrophy, erythema.
 

Notes

Source of Support: Nil,

Conflict of Interest: None declared.


CONTENT

SERVICES

Other Resources

Our Dermatology Online

Home
Current Issue
All Issues
Instruction for authors
Submit Manuscripts
Ethics in Publishing
For Reviewers
Readers
About
Editors & Publishers 
Statistics
Copyright
Contact Us